MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381212
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 26 of the bd insyte¿ iv catheter needle through catheter.The following information was provided by the initial reporter: catheter out of needle.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: our quality engineer inspected the 5 photos submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the photo, but the photos were too zoomed out to confirm the defects of needle penetration difficult / painful and needle dull / blunt.Bd cannot confirm the causes of the failures to our manufacturing process since no sample was returned for evaluation.Device history record of packaged needle (pn) batch 2234328 ,catalogue number 381223 and its assembled needle (an) batch 2237726, part number yf01212sgt was reviewed.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From all the returned samples, observed needle pierced through catheter or a ¿v-cut¿ on the catheter that matches the shape of the bevel, which could be caused by needle pierced through catheter.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needle pierced through catheter could happen during product application when the product was manipulated, or during needle cover removal.As current control, there is outgoing inspection and hourly in-process inspection in place to check for needle pierced through catheter.As the samples were used or returned in open or without packaging, actual root cause could not be established.All the returned samples exclude the contaminated sample passed the visual inspection with no cannula tip damage and cannula penetration forces within the specifications.Current control there is an outgoing inspection and 1 hourly in-process inspection in place to check for cannula tip hooked or point damage.There is also a daily outgoing functional test in place to check for cannula penetration force.
 
Event or Problem Description
Catheter out of needle, the needle is not sharp, hard to puncture.

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17760664
Report Number8041187-2023-00491
Device Sequence Number12425678
Product Code FOZ
UDI-Device Identifier30382903812128
UDI-Public(01)30382903812128
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381212
Device Lot Number2234328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/10/2023
11/07/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/19/2023
11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown